Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 54, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 16, 2017, 4:25 PM EST. It took effect at Dec 16, 2017, 5:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2017, 4:25 PM EST (21:25 UTC)
- In effect from
- Dec 16, 2017, 5:00 PM EST
- Expired
- Dec 17, 2017, 3:34 PM EST
- In force
- 23 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
541 WHUS72 KKEY 162125 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 425 PM EST Sat Dec 16 2017 GMZ033-034-042>044-052>055-072>075-170430- /O.NEW.KKEY.SC.Y.0054.171216T2200Z-171217T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 PM EST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect from 5 PM this afternoon to 5 AM EST Sunday. * WINDS...Northeast to east winds near 15 knots, will increase to near 20 knots this evening, continuing overnight. * WAVES/SEAS...Seas will build up to 4 feet in Hawk Channel. Seas will build to 5 feet inside and around both the Rebecca Shoal Channels and the waters around the Dry Tortugas. Seas of up to 7 feet will be possible across the Gulf Stream waters within the Florida Straits. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
4 follow-up statements
039 WHUS72 KKEY 170313 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1013 PM EST Sat Dec 16 2017 GMZ033-034-042>044-052>055-072>075-171000- /O.CON.KKEY.SC.Y.0054.000000T0000Z-171217T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1013 PM EST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... * WINDS...Northeast to east winds will be near 20 knots overnight. * WAVES/SEAS...Seas will be up to 4 feet in Hawk Channel, and to 5 feet inside and around both the Rebecca Shoal Channels and the waters around the Dry Tortugas. Seas of up to 7 feet will be possible across the Gulf Stream waters within the Florida Straits. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
481 WHUS72 KKEY 170911 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 411 AM EST Sun Dec 17 2017 GMZ033-034-042>044-171015- /O.CAN.KKEY.SC.Y.0054.000000T0000Z-171217T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 411 AM EST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory, which was in effect for the coastal waters of Hawk Channel and the offshore Gulf of Mexico. Be that as it may, small craft are urged to exercise caution today due to sustained northeast to east surface winds of 15 to 20 knots. $$ GMZ052>055-072>075-171600- /O.EXT.KKEY.SC.Y.0054.000000T0000Z-171217T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 411 AM EST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east surface winds near 20 knots will prevail today. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
887 WHUS72 KKEY 171528 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1028 AM EST Sun Dec 17 2017 GMZ052>055-072>075-172130- /O.EXT.KKEY.SC.Y.0054.000000T0000Z-171217T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1028 AM EST Sun Dec 17 2017 ...Small Craft Advisory in effect... * WINDS...East winds near 20 knots are expected across the Straits of Florida this afternoon. * WAVES/SEAS...Seas up to 7 feet are expected in the Gulf Stream this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
061 WHUS72 KKEY 172034 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 334 PM EST Sun Dec 17 2017 GMZ052>055-072>075-172145- /O.CAN.KKEY.SC.Y.0054.000000T0000Z-171217T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 334 PM EST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory for the Straits of Florida. $$ Kasper
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 2:00 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 16, 2:00 PM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Key West FL
200 PM EST Sat Dec 16 2017
.DISCUSSION...In the middle and upper levels(700-200 mb), latest
satellite imagery overlaid with model streamline analysis as of
200 pm depict a deepening middle and upper longwave trough now
over the Western CONUS with an embedded sharpening positively
tilted trough axis oriented from Saskatchewan to just offshore of
Southern California and a developing upper cyclone over SW New
Mexico. Downstream of that, middle and upper height rises are
evident over the SE United States as a deep and warm anticyclone
centered just over Jamaica builds northwards.
At the surface and in the lower to middle levels,(Surface-700 mb),
latest satellite imagery overlaid with surface land and marine
observations and analysis as of 200 pm detail a 993 mb surface
low southeast of Newfoundland trailing a cold front southwest to
across Central Florida. Back behind that feature, the near 1030
mb center of an east to west oriented ridge is located near
Atlanta, with the ridge intensifying a bit more and earlier than
anticipated by the models.
.CURRENTLY...As of 200 pm, satellite imagery detects wisps of
cirrus scattered overhead with no other clouds below that. Despite
near breezy to breezy conditions, temperatures have struggled to
reach the middle 70s, with dewpoints in the lower 60s, at this
hour along the island chain. C-man stations are recording
sustained northeast winds near 15 knots along the Florida Reef,
with island sensors near 15 mph over land.
.SHORT TERM...Tonight thru Wednesday , middle and upper height
rises are indicated as large middle and upper ridge builds
northward across the SE United States out of the Caribbean. The
surface ridge across Central MS/AL/GA will build eastwards and
continue to intensify overnight. As such near breezy/breezy
conditions this afternoon across the islands and surrounding
waters will become breezy/windy conditions this evening. The high
will remain in place during Sunday and Sunday night, then slide
southwards to North Florida Monday and Monday Night, then down to
Central Florida by Tuesday and Tuesday Night, then just north of
the Florida Keys on Wednesday.
Latest available model forecast soundings illustrate a slight
uptick in boundary layer moisture and given increased near surface
convergence, reinserted a dime pop in the grids beginning
tomorrow, for typical late night early morning brief showers. High
temperatures will reach around 80 tomorrow and Monday, and into
the lower 80s by Tuesday and Wednesday, with lows near 70 tonight
and tomorrow night, and only into the lower 70s Monday and Tuesday
night, with the ol dewpoint rising back to near 70. Return to
tropical feel in as we approach the apex of the Holiday period
&&
.LONG TERM...Wednesday night through Saturday, heights are still
indicated to remain above normal over Florida with no surface
frontal progged to get down into the Keys. Elevated temperatures
will be several degrees above normal for hi and lo temperatures.
Given slightly more low level moisture, will maintain the dime pop
already in the grids, but a shower, if any will be very brief and
fleeting.
&&
.MARINE...Small craft advisory conditions expected across all
waters tonight except GMZ031-032-035, with SCEC expected except
across Florida Bay. SCA appear likely again across all of the
Florida Straits for Sunday and Sunday Night, with SCEC likely and
SCA still very possible across the rest of the waters again,
except the shallower GMZ031-032-035 waters. SCEC conditions seem
likely across the Straits again Monday and Monday Night, though
winds and seas begin to come down, and all headlines and
advisories not anticipated Tuesday onward.
&&
.AVIATION...VFR conditions expected overnight at both the KEYW and
KMTH island terminals, with NE-E winds averaging between 12 and
15 knots with gusts near 20 at the surface, becoming E during the
evening. Winds will average above 20 knots right off the surface.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 71 82 74 82 / - 10 10 10
Marathon 72 81 74 81 / - 10 10 10
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory from 5 PM this afternoon to 5 AM EST Sunday
for GMZ033-034-042>044-052>055-072>075.
&&
Public/Marine...Futterman
Aviation/Nowcasts....Futterman
Upper Air/Data Collection......Rizzo/KN
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Dec 16, 5:32 AM EST, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 532 AM EST Sat Dec 16 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-171100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 532 AM EST Sat Dec 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits tonight. A Small Craft Advisory may be required for the offshore waters of the Gulf of Mexico, and Hawk Channel tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Small Craft Advisory may be required for the coastal waters of the Florida Straits, offshore Gulf of Mexico, and Hawk Channel Sunday and Sunday night. No hazardous weather is expected Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MCLOVIN
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.